MDJunction - People Helping People
 
Ask a Question
07/21/2010 09:13 PM

Nausea Causes?

lovinwife
 
Posts: 415
Member

Sick Just wondering if everyone who has C or a liver disease suffers from nausea occasionally? If so, is it caused by anything specific, or does it just seem random? What do you take for it?

My husband has been nauseous for about a week now, almost every day. He hasn't had ANY appetite for weeks, then today he got hungry and wanted to eat dinner out. So I put away what I'd just thawed to cook for tonight, and we headed to a restaurant. Not 5 minutes after we were seated, he got so nauseated he couldn't eat a bite. He must've really felt bad, because he only had 1 glass of wine, as opposed to his usual 3. We went back home so he could go to bed; as usual, he refused any medicine or help for his tummy. Suggestions?

thanks!

Anna

Reply

07/21/2010 09:24 PM
mpmom
mpmom  
Posts: 3275
VIP Member
I'm an Advocate

Anna,

One of the first symptoms I had was nausea.

Many Cirrhosis patients have other GI problems especially if they are drinking it can cause pancreatic problems .

I have a complication called portalhypertensive gastropathy. basically my stomach weeps small amounts of blood this causes nausea.

I now have adhesion's from previous surgeries that are causing partial bowel obstructions I am constantly nauseated. all day every day.It even wakes me up at night.

Sometimes a teaspoon of ginger ale helps or a few bites of very cold watermelon, But nothing stops it

Gail


07/22/2010 03:44 AM
barbo
 
Posts: 316
Member

I take Reglan for nausea. BUT and it's a big one.... Neither me or my Dr. would recommend it. It works very well. I took it for years before finding out about the side effects. Now I have uncontrollable trembling, facial grimacing, and involuntary tongue movement. I have tried to stop taking it but when I do I stop eating altogether. Barbo

07/23/2010 05:42 AM
bjlvls
bjlvls  
Posts: 1013
Senior Member

Anna,

I was sooo nauseated the year before my diagnosis. I had a hard time convincing a doctor just how ill I was because of my girth. The gastro doc's report actually stated that "patient appears well nourished" despite my repeated complaints of not being able to hold down food. That was about a month before I went to ICU with renal failure and severe dehydration, where one of my treatments was IV feedings for malnutrition.

It just makes sense though that build-up of toxins would make you sick, doesn't it?

P.S.

I was having a hard time remembering my nausea meds, so I had to go look. Phenergan (promethazone) didn't do anything for me, but it didn't work 35 years ago when I was preggo either. Zofran (odansetron) was pretty effective though. -BJ-

Post edited by: bjlvls, at: 07/23/2010 07:39 AM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved